Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 163, NWS Nashville, TN

May 26, 2000Montgomery County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 26, 2000, 11:07 AM CDT for Montgomery County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 26, 2000, 11:07 AM CDT (16:07 UTC)
Expired
May 26, 2000, 11:45 AM CDT
In force
38 min
Issued by
NWS Nashville, TN
Area
Whole counties

County Montgomery County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 4.1 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2000-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2000-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
996 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS54 KOHX 261608
SVRBNA
TNC125-261630-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1107 AM CDT FRI MAY 26 2000

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONTGOMERY COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF CLARKSVILLE

* UNTIL 1145 AM CDT

* AT 1104 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST OF CLARKSVILLE...OR ABOUT 11
  MILES NORTHEAST OF ERIN...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  NEAR CLARKSVILLE AT 1135 AM CDT

THIS THUNDERSTORM IS CAPABLE OF PRODUCING EXTREMELY LARGE HAIL WHICH
CAN CAUSE EXTENSIVE INJURY AND PROPERTY DAMAGE. TAKE SHELTER IN A
STURDY BUILDING AND AVOID WINDOWS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 9:50 AM CDT, 1 hour 17 minutes earlier.

Area forecast discussion, May 26, 9:50 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
950 AM CDT FRI MAY 26 2000

WARM FRONT CURRENTLY LIFTING NWARD ACROSS SERN MIDDLE TN WITH
ISOLATED SHOWER/TSTMS IN VICINITY. LARGE MASS OF RAIN JUST TO NW OF
THE CWA WILL LIKELY CATCH ONLY THE EXTREME NW COUNTIES AS IT PUSHES
INTO THE SERN OH VLY. UPR IMPULSE MOVING ACROSS AREA EARLY THIS
AFTERNOON MAY STEEPEN LASPE RATE ENOUGH FOR SCATTERED CONVECTION
TO BECOME LITTLE WIDESPREAD ALTHOUGH LOW-LEVEL FORCING WILL BECOME
LESS FAVORABLE AS BOUNDARY PUSHES WELL N OF THE CWA. BELIEVE THAT
CURRENT POP SCENERIO FINE AT THIS MOMENT BUT TEMPS MAY NEED SMALL
ADJUSTMENT. 07

.BNA...NONE.

In the hours before

Special weather statement, May 26, 5:15 AM CDT, 5 hours 52 minutes before
TNZ005>011-022>034-056>066-075>080-093>097-271030-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
515 AM CDT FRI MAY 26 2000

SCATTERED THUNDERSTORMS WILL ACCOMPANY THE PASSAGE OF A WARM FRONT
THROUGH MIDDLE TENNESSEE TODAY AND TONIGHT. THE FRONT SHOULD
ENTER SOUTHWESTERN PARTS OF OUR AREA...AROUND WAYNESBORO AND
LAWRENCEBURG...THIS MORNING. IT WILL THEN MOVE NORTHWARD AND
REACH AREAS NEAR THE KENTUCKY BORDER BY LATE TODAY. THE ATMOSPHERE
WILL BECOME UNSTABLE ALONG AND SOUTH OF THE FRONT AND  PROVIDE A GOOD
BREEDING GROUND FOR THUNDERSTORMS.

ONE OF THE BIGGEST THREATS FROM THESE THUNDERSTORMS WILL BE
HEAVY RAINS...WHICH COULD PRODUCE LOCALIZED FLASH FLOODING.
MANY AREAS ACROSS MIDDLE TENNESSEE HAVE SATURATED GROUNDS FROM
STORMS THAT OCCURRED OVER THE LAST SEVERAL DAYS...AND ANY ADDITIONAL
HEAVY RAINS WILL INCREASE THE THREAT FOR PONDING OF WATER AND
ISOLATED FLASH FLOOD EVENTS. ONLY ONE HALF TO ONE INCH OF RAIN IN AN
HOURS TIME MIGHT BE SUFFICIENT TO TRIGGER FLASH FLOODING IN SOME
PARTS OF MIDDLE TENNESSEE TODAY AND TONIGHT.

THERE IS ALSO A POSSIBILITY THAT A FEW THUNDERSTORMS COULD BECOME
SEVERE...WITH LARGE HAIL AND DAMAGING WINDS.

EMERGENCY MANAGEMENT TEAMS AND STORM SPOTTER GROUPS ARE ADVISED TO
REMAIN ALERT IN THE EVENT THAT FLASH FLOODING OR SEVERE THUNDERSTORMS
DEVELOP.

19

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 12:14 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson31 min
May 26, 12:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson34 min
May 26, 1:11 PM CDTSevere Thunderstorm WarningOHXWilson49 min
May 26, 5:46 PM CDTSevere Thunderstorm WarningOHXBenton34 min
May 26, 6:10 PM CDTSevere Thunderstorm WarningOHXStewart40 min
May 26, 6:18 PM CDTTornado WarningOHXStewart42 min
May 26, 6:26 PM CDTSevere Thunderstorm WarningOHXHouston, Humphreys34 min
May 26, 6:31 PM CDTSevere Thunderstorm WarningOHXDickson, Montgomery44 min
May 26, 6:51 PM CDTSevere Thunderstorm WarningOHXHickman24 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.